I had sleeve surgery a year ago and started taking nexium then. I tried not taking it for one day and the heartburn is unbearable. How do I et off the medication without suffering. Do I take it for the rest of my life? Will it harm me if I do?
Hello Dalia and welcome to DC. The "burning" question I have for you is why you stopped taking it??? Sometimes just testing the waters to see what would happen leads to those unpleasant side effects or discovery, in your case. I assume you are taking this med to keep the acid at bay and to ensure you have a good, healing process. I had an inflamed stomach once which led to me not being able to eat solid food. I mean NOTHING SOLID! I was "drinking" everything because my stomach had been eroded so badly from an illness I was dealing with. On the other hand... there is also the necessary change in diet or lifestyle to help with the bile production. That is exactly what changed my life and also took care of that problem. I also lost 92 pounds in the process because I wanted to make a change and make a difference in my own life.
At this point, taking that med seems to be helping you... and not taking it has shown you the repercussions. What would you like to see happen as far as long-term prognosis is concerned? You do need to take care of yourself in whatever way leaves you feeling empowered by the decisions you make instead of "stuck" with things you might feel burdensome to you. Does that make sense?
I hope you will share more about how you are coping with the changes that have been made in your life and what you would like to see happen in the future.
Be safe, be well and most of all... be confident that the choices you are making are the best ones for you and your overall well being.
- Nexium Information for Consumers
- Nexium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nexium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 May 2010 • 1 answer
Posted 3 Jul 2013 • 1 answer
Posted 4 Dec 2013 • 3 answers
I have been on Nexium for many years and a few weeks ago stopped it due to reading about side effec?
Posted 7 Aug 2014 • 2 answers
Posted 5 Oct 2014 • 1 answer